TITLE

On the isoperimetric inequality on a minimal surface

AUTHOR(S)
Andrew Stone
PUB. DATE
August 2003
SOURCE
Calculus of Variations & Partial Differential Equations;Aug2003, Vol. 17 Issue 4, p369
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We derive an explicit formula for the isoperimetric defect $L�2 - 4\pi A$ of an arbitrary minimal surface $\Sigma�2 \subset {\bf R}�n$,in terms of a double integral over the surface of certain geometric quantities, together with a double boundary integral which always has the "correct sign". As a by-product of these computations we show that the best known universal isoperimetric estimate, that $L�2 \geq 2\pi A$ for any minimal surface $\Sigma�2 \subset {\bf R}�n$ (due to L. Simon), may be improved to the universal estimate $L�2 \geq 2\sqrt{2} \pi A$.
ACCESSION #
10498930

 

Related Articles

  • Structure of One-Phase Free Boundaries in the Plane. Jerison, David; Kamburov, Nikola // IMRN: International Mathematics Research Notices;2016, Vol. 2016 Issue 19, p5922 

    We study classical solutions to the one-phase free boundary problem in which the free boundary consists of smooth curves and the components of the positive phase are simply connected. We characterize the way in which the curvature of the free boundary can tend to infinity. Indeed, if curvature...

  • Relations entre isopérimétrie et trou spectral pour les chaînes de Markov finies. Miclo, Laurent // Probability Theory & Related Fields;1999, Vol. 114 Issue 4 

    Abstract. Let G be a finite and connected graph, we will note by l(G) the maximum length of an injective path in G. We will show (by two dictinct proofs, one using sub-trees of G and the other based on multiflows of paths) that sup[sub (P, mu)is an element of R(G)] I (P, mu)/lambda(P, mu) =...

  • An isoperimetric inequality related to Thue's equation. Bean, Michael A. // Bulletin (New Series) of the American Mathematical Society;Oct1994, Vol. 31 Issue 2, p204 

    Announces the discovery of an isoperimetric inequality for the plane-region area defined by binary forms. Application to the enumeration of solutions to Thue inequality; Future applications.

  • On a Question of Gowers. Vu, V.H. // Annals of Combinatorics;2002, Vol. 6 Issue 2, p229 

    Demonstrates that the bound in the regularity lemma can be improved in the perfect triangle problem. Definition of an empty set; Presentation of arithmetic progressions.

  • Computer Approach to the Determination of Electrostatic Fields and Capacitive Coefficients for 3D Multielement Sets of Screens. Safronov, S. I.; Tarasov, R. P. // Technical Physics;Sep2002, Vol. 47 Issue 9, p1071 

    The structural components of a computer handbook on electrostatic fields and capacitive coefficients of 3D multielement sets of screens are described. The computer approach suggested is based on boundary integral equations from the 3D theory of harmonic potentials and fast algorithms of the...

  • Least Supersolution Approach to Regularizing Free Boundary Problems. Moreira, Diego // Archive for Rational Mechanics & Analysis;Nov2009, Vol. 194 Issue 2, p713 

    A correction to the article "Least Supersolution Approach to Regularizing Free Boundary Problems" that was published in a 2009 issue is presented.

  • Foreword Special issue Dedicated to IABEM 2002. Kinnas, Spyros A.; Bonnet, Marc // Computational Mechanics;Dec2003, Vol. 32 Issue 4-6, p225 

    Introduces a series of articles about the application of boundary element method in computational mechanics.

  • Evidence of a Natural Boundary and Nonintegrability of the Mixmaster Universe Model. Bountis, T.C.; Drossos, L.B. // Journal of Nonlinear Science;Jan/Feb97, Vol. 7 Issue 1, p45 

    Summary. The formal asymptotic analysis of Latifi et al. [4] suggests that the Mixmaster Universe model possesses movable transcendental singularities and thus is nonintegrable in the sense that it does not satisfy the Painlev� property (i.e., singularities with nonal-gebraic branching)....

  • On the coupling between fluid flow and mesh motion in the modelling of fluid–structure interaction. Dettmer, Wulf; Perić, Djordje // Computational Mechanics;Dec2008, Vol. 43 Issue 1, p81 

    Partitioned Newton type solution strategies for the strongly coupled system of equations arising in the computational modelling of fluid–solid interaction require the evaluation of various coupling terms. An essential part of all ALE type solution strategies is the fluid mesh motion. In...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics